Arkansas, 2012

Wildfire in Arkansas, February 26, 2012

February 26, 2012 · NWS LZK · 1 event in 1 county or zone

Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 26th, a wildfire 2 miles west of Vick in Bradley County burned 124 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 26th, a wildfire 2 miles west of Vick in Bradley County burned 124 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 26, 11:18 AM CST, 42 minutes earlier.

Area forecast discussion, Feb 26, 11:18 AM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 AM CST SUN FEB 26 2012

.DISCUSSION...

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

BREEZY SRLY WINDS WILL BE SEEN ACROSS THE STATE THIS
AFTERNOON...WITH WINDS OF 10-15 KTS...AND GUSTS AROUND 20 KTS
EXPECTED. WINDS WILL RELAX OVERNIGHT...BUT MOISTURE LEVELS WILL BE
ON THE INCREASE. LOWERING CIGS ARE EXPECTED AROUND THE MORNING HRS
MON ACROSS CENTRAL AND SRN SITES...WITH SOME MVFR CIGS POSSIBLE
ACROSS FAR SRN PORTIONS OF THE STATE. ELSEWHERE...EXPECT VFR
CONDITIONS TO DOMINATE AT THIS TIME.

&&

PREV DISCUSSION... /ISSUED 334 AM CST SUN FEB 26 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY

CLEAR SKIES AND BREEZY CONDS WILL BE THE RULE TODAY WITH ABOVE
NORMAL TEMPS EXPECTED. BY TMRW...EXPECT AN INCREASE IN CLOUDS BY
LATE IN THE AFTERNOON AND PRECIP CHCS BEGINNING TMRW NIGHT AS A WARM
FRONT MOVES INTO AR. A STRONG STORM SYSTEM WILL PUSH THROUGH THE
PLAINS ON TUE WITH INCREASING PRECIP CHCS OVER THE NATURAL STATE
TUE. A SVR WX THREAT MAY DEVELOP BY TUE EVENING AS STRONG WIND SHEAR
AND FORCING MOVE ATOP A MOIST AND AT LEAST SLIGHTLY UNSTABLE BNDRY
LAYER. A COLD FRONT WILL THEN SWEEP PRECIP EAST OF AR ON WED. THIS
FRONT WILL DO LITTLE TO COOL THE STATE DOWN HOWEVER...WITH HIGHS
STILL ABOVE NORMAL.

LONG TERM...THURSDAY THROUGH SATURDAY...

THE EXTENDED FORECAST STARTS DRY WITH THE SURFACE HIGH PRESSURE OVER
THE SOUTHERN PLAINS...WHILE ZONAL FLOW HAS SET UP OVER THE U.S. THE
UPPER FLOW WILL ALLOW SYSTEMS TO PROGRESS QUICKLY AND ON FRIDAY THE
SURFACE HIGH HAS MOVED WELL EAST AND A DEVELOPING SYSTEM IS EXPECTED
OVER THE ROCKIES TO WESTERN PLAINS. CONVECTION IS BACK IN THE
FORECAST OVERNIGHT THURSDAY...BUT MAINLY ON FRIDAY AS A COLD FRONT
SAGS TO NEAR NW AR...WITH ISOLATED TO SCATTERED CONVECTION OVER AR.
AT THIS TIME IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL WITH THE
STORMS BUT IT IS SPRING AND THERE USUALLY IS SOME POTENTIAL OF
STRONG TO SEVERE STORMS WITH EVERY STORM SYSTEM. THIS SYSTEM PUSHES
EAST OF AR BY SATURDAY MORNING...AND A DRIER AND COOLER AIR MASS
FILTERS IN OVER THE SOUTHERN PLAINS AS A LARGE SURFACE HIGH PRESSURE
SETTLES IN. DRY FOR THE REST OF SATURDAY WITH COOLER TEMPS. DRY FOR
SUNDAY WITH MODERATING TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  39  62  45 /   0   0   0  20
CAMDEN AR         66  43  68  56 /   0  10  10  40
HARRISON AR       64  36  60  45 /   0   0  10  30
HOT SPRINGS AR    65  42  66  53 /   0   0  10  40
LITTLE ROCK   AR  66  41  68  51 /   0   0  10  40
MONTICELLO AR     68  46  69  54 /   0  10  10  40
MOUNT IDA AR      64  38  65  52 /   0   0  10  40
MOUNTAIN HOME AR  64  37  61  43 /   0   0   0  30
NEWPORT AR        63  40  62  45 /   0   0   0  20
PINE BLUFF AR     67  44  66  53 /   0   0  10  40
RUSSELLVILLE AR   64  38  66  48 /   0   0  10  40
SEARCY AR         63  38  64  46 /   0   0   0  30
STUTTGART AR      65  41  66  50 /   0   0  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Feb 26, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN FEB 26 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN ENHANCED WILD FIRE DANGER WILL BE PRESENT TODAY OVER MOST OF
ARKANSAS. THIS WILL BE DUE TO LOW RELATIVE HUMIDITIES THIS
AFTERNOON...ELEVATED WINDS FROM THE SOUTH...AND DRY FUEL MOISTURE
LEVELS. EXTRA CAUTION SHOULD BE TAKEN WHEN BURNING TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM WILL CROSS THE PLAINS ON TUESDAY TO
WEDNESDAY AND DEVELOP SHOWERS AND THUNDERSTORMS OVER ARKANSAS. A
SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN TIME
FRAME BEING TUESDAY EVENING AND TUESDAY NIGHT. THE MAIN THREATS
WITH THIS SYSTEM WILL BE STRONG WINDS AND LARGE HAIL...WHILE A
TORNADO THREAT MAY ALSO DEVELOP. AT THIS TIME THE OVERALL THREAT
APPEARS TO BE ISOLATED AND A WIDE SPREAD SEVERE WEATHER OUTBREAK
IS NOT EXPECTED. UNCERTAINTY STILL DOES EXIST WITH THE DETAILS ON
THIS SYSTEM AND THESE DETAILS WILL BE MONITORED CLOSELY OVER THE
NEXT FEW DAYS.

ON FRIDAY...ANOTHER SYSTEM WILL CROSS THE PLAINS AND BRING CHANCES
FOR SHOWERS AND THUNDERSTORMS BACK TO ARKANSAS. IT REMAINS TOO
EARLY TO DETERMINE THE EXACT THREAT FOR ANY SEVERE WEATHER...BUT
THIS PERIOD WILL ALSO BE MONITORED CLOSELY IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bradley

When
February 26, 12:00 PM CST to 4:45 PM CST
Where
Bradley forecast zone
Reported by
Park/Forest Service
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359244.